MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEMROD 9MM *EA; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US RIGIDFIX FEMROD 9MM *EA; BONENAIL GUIDEWIRE
Catalog Number 213709
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device was received and evaluated.The threads of the thumb screw snapped off and were stuck inside the guide, causing the 9mm rod to be stuck in the guide as well.This failure is due to the thumb screw/guide old age and wear, the 9mm rod functions appropriately without defect.No further action is warranted for this specific device.A batch review was not conducted because the batch number for this device is unknown.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4)-incomplete.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
The sales rep reported the thumbscrew on the customer's rigidfix btb guide broke off while the surgeon was tightening the thumbscrew to secure the femoral rod in the guide during an acl procedure.The surgeon still used the guide to complete the procedure with no patient consequences or delays.The threads of the thumbscrew are stuck in the guide also making the rod stuck in the guide.The entire guide with the rod stuck in the device are coming back for evaluation.Due to this, the entire guide and the rod were replaced for the customer.The sales rep did not have lot numbers but verified the devices were over 4 years old.

Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7879942
Report Number1221934-2018-54152
Device Sequence Number2347511
Product Code FZX
UDI-Device Identifier10886705003037
UDI-Public10886705003037
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/22/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number213709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2014
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2014
Initial Report FDA Received Date09/17/2018
Patient Sequence Number1